MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amplatzer amulet was implanted using a 14f amulet delivery sheath during a left atrial appendage occlusion procedure performed under transesophageal echocardiography (tee) guidance, with tee used as the imaging modality to detect the thrombus.Prior to the final implant, a broccoli-shaped left atrial appendage with two to three lobes was identified, and a 31-mm amplatzer amulet device was initially selected.The delivery sheath had been introduced earlier in the procedure, and approximately 1 hour and 9 minutes elapsed from sheath insertion to the time thrombus formation was observed.During placement of the 31-mm device, a sludge-like linear echo was observed around the device in the 135° echocardiographic view.Because downsizing to a 28-mm device had already been planned, the 31-mm device was retrieved without further manipulation, and thrombus was subsequently confirmed to be attached to both the retrieved device and the delivery cable; the thrombus was described as having a dark red, leech-like appearance, and no threads were observed on the device or delivery system components.At the time thrombus was identified, the reported coagulation value closest to that time was 311, which had been maintained above 300 throughout the procedure under anesthesiology control.An additional 2,000 units (2 cc) of heparin were administered, after which the most recently reported value was 319.A 28-mm amplatzer amulet device was then deployed; however, sludge-like material was again noted near the device just prior to release.Echocardiography could not definitively determine whether this material represented thrombus, but it was identified as being located within the left atrial appendage rather than on the device disc, and based on this assessment, the patient was placed under observation.It was reported that there were no preprocedural smoke-like echocardiographic findings and no evidence of air intrusion.The patient had been taking a direct oral anticoagulant (doac) prior to the procedure and continued the doac postoperatively, and no hematologic disorders or systemic illnesses associated with hypercoagulability were reported.Heparin resistance was considered unlikely.The physician did not indicate that the observed thrombus was related to the abbott device, and it was understood that the patient may have had a constitutional predisposition to thrombus formation.The patient was reported to be stable.
 
Additional Manufacturer Narrative
An event of a thrombus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported thrombus could not be determined.A serious injury/illness/impairment is a result of case-specific circumstances, as the intervention is unknown.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.Codes removed: medical device problem code: 4001.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 28 mm amplatzer amulet was implanted using a 14f amulet delivery sheath during a left atrial appendage occlusion procedure performed under transesophageal echocardiography (tee) guidance, with tee used as the imaging modality to detect the thrombus.Prior to the final implant, a broccoli-shaped left atrial appendage with two to three lobes was identified, and a 31-mm amplatzer amulet device was initially selected.The delivery sheath had been introduced earlier in the procedure, and approximately 1 hour and 9 minutes elapsed from sheath insertion to the time thrombus formation was observed.During placement of the 31-mm device, a sludge-like linear echo was observed around the device in the 135° echocardiographic view.Because downsizing to a 28-mm device had already been planned, the 31-mm device was retrieved without further manipulation, and thrombus was subsequently confirmed to be attached to both the retrieved device and the delivery cable; the thrombus was described as having a dark red, leech-like appearance, and no threads were observed on the device or delivery system components.At the time thrombus was identified, the reported coagulation value closest to that time was 311, which had been maintained above 300 throughout the procedure under anesthesiology control.An additional 2,000 units (2 cc) of heparin were administered, after which the most recently reported value was 319.A 28-mm amplatzer amulet device was then deployed; however, sludge-like material was again noted near the device just prior to release.Echocardiography could not definitively determine whether this material represented thrombus, but it was identified as being located within the left atrial appendage rather than on the device disc, and based on this assessment, the patient was placed under observation.It was reported that there were no preprocedural smoke-like echocardiographic findings and no evidence of air intrusion.The patient had been taking a direct oral anticoagulant (doac) prior to the procedure and continued the doac postoperatively, and no hematologic disorders or systemic illnesses associated with hypercoagulability were reported.Heparin resistance was considered unlikely.The physician did not indicate that the observed thrombus was related to the abbott device, and it was understood that the patient may have had a constitutional predisposition to thrombus formation.The patient was reported to be stable.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24597418
Report Number2135147-2026-01582
Device Sequence Number9417302
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)300228(10)10763560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10763560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown